MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-8-30-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two concerto coil pushwires and a concerto implant coil were returned for analysis within a shipping box; within a sealed biohazard bag; within their opened concerto implant coil inner pouches and within individual dispenser tracks.The micro catheter used in the event was not returned.In addition, the model or lot number was not provided; therefore, compatibility could not be assessed.T(pushwire 1) the concerto coil was returned for evaluation without the introducer sheath.The concerto pushwire was found to be broken at proximal end.In addition, the pushwire was found to be bent at ~3.8cm and kinked at ~167.3cm from broken end.The release wire was found to be extending ~0.4cm from broken end.The implant coil was found to be detached and the coil shell was found to be stretched.Under the microscope, the coin was not found to be located against the lumen stop, and the shield coil was found to be present.All other subassemblies appeared to be normal and no other anomalies were observed.The concerto coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.(pushwire 2) the concerto pushwire was found to be be nt at load indicator ~ 4.2cm from proximal end.The ai (actuator interface) and coupler tube were found to be present but loose.The implant coil was found to be detached.Under the microscope, the coin was found to be present but not located against the lumen stop, and the shield coil was found to be present.Based on the received condition and product analysis the model and lot of the concerto coils could not be ascertained; therefore, it could not be determined which device allegation each concerto coil corresponds to.(implant coil 1) a detached concerto implant coil was returned.It was found to be stretched and damaged.What appeared to be dry blood residue was found on the implant coil.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed; however, the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, and lack of continuous flush during delivery.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that these all coil could not pass the microcatheter hub.The physician followed by the ifu.There were no adverse patient effects.There were not any patient symptoms or complications associated with this event.No patient injury was reported.Detailed information about the patient and devices used were not available due to a hospital policy.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8741910
Report Number2029214-2019-00632
Device Sequence Number16541920
Product Code KRD
UDI-Device Identifier00847536013704
UDI-Public00847536013704
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2020
Device Model NumberNV-8-30-HELIX
Device Catalogue NumberNV-8-30-HELIX
Device Lot NumberA485015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1